MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48004
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer name and address = phone:(b)(6).G4: pma/510(k) number = k240589.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unknown procedure, a micropuncture transitionless stiffened cannula access set's access needle was loose at the hub.The user attempted to insert the needle into the femoral artery to the superficial femoral artery one time; however, it reportedly "didn't work" and resistance was encountered, so the needle was replaced with another device of the same type to complete the procedure.The device package was not damaged.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unknown procedure, a micropuncture transitionless stiffened cannula access set's access needle was loose at the hub.The user attempted to insert the needle into the femoral artery to the superficial femoral artery one time; however, it reportedly "didn't work" and resistance was encountered, so the needle was replaced with another device of the same type to complete the procedure.The device package was not damaged.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), manufacturing instructions, instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.The affected component is supplied to cook from an external supplier.The supplier reviewed their production process and determined the lot review does not indicate any issues that would contribute to this failure mode.The supplier was unable to determine a root cause.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot and sub assembly lots.A review of complaint history found no additional complaints for this lot number.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu, suggests that there is evidence that the device was manufactured out of specification.However, cook has concluded that this is an isolated incident and there is no evidence of additional non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded quality control deficiency contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20866914
Report Number1820334-2024-01610
Device Sequence Number8800816
Product Code DYB
UDI-Device Identifier00827002480049
UDI-Public(01)00827002480049(17)260626(10)15505773
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2026
Device Model NumberG48004
Device Catalogue NumberMPIS-401-10.0-SC-NT-U-SST
Device Lot Number15505773
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown